By continuing to use this site, you agree to our use of cookies. Find out more
Forum sponsored by:
Forum sponsored by Forum House Ad Zone

Im done with big pharma‼️

All Topics | Latest Posts

Search for:  in Thread Title in  
OuBallie26/09/2019 10:23:11
avatar
1164 forum posts
662 photos

Was able to start walking within 12 days of leaving hospital culminating in doing 2km split morning and evening by end August.

Things have come to a grinding halt as hospital prescribed tablets are making me feel like a zombie.
Stopped taking them to clear the system and soon back walking with ease.
Then started one tablet at a time and guess what.

Now looking for natural substitutes, with garlic/aspirin being one of the most important.
The hospital put me on aspirin for a week then big pharma tablets and zombie time.

Geoff - I’m DONE with F****N big pharma‼️‼️

Guy Lamb26/09/2019 12:00:34
109 forum posts

The only thing I can comment on is my own experiences with pain relief medication for Osteoarthritis, for a fortnight I felt like I couldn't wake up - along with a feeling of disconnection from reality. During the third week this passed leaving me with the beneficial affects without which I could not carry on working and I'm glad I give the meds a chance.

Guy

Rainbows26/09/2019 13:49:16
647 forum posts
225 photos

As Guy mentions many medications make things worse before they make things better as the body reacts to all the new chemicals in it, once the body adjusts the side effects lessen.

Brian Wood26/09/2019 15:23:44
2549 forum posts
39 photos

Geoff,

I would recommend you talk to your Doctor rather than seek medical advice on this forum. He or she may have other medication you can move on to that is more suitable for you for example.

Long term home treatment with aspirin is known to induce the risk of stomach ulcers and bleeding and is generally, not regarded favourably by the medical profession either.

Regards Brian

Andrew Tinsley26/09/2019 16:06:32
1610 forum posts

I have had a similar result from a pain killer for my muscle wasting disease. I suffered from severe side effects for a good 4 months. I eventually checked the instructions and found the side effects that I was suffering from were clearly listed. I stopped taking the pain killer and informed my doctor. Side effects disappeared within a week.

It PAYS to read the instructions!

Andrew.

Peter G. Shaw26/09/2019 16:28:16
avatar
1409 forum posts
44 photos

It's a bit awkward with some medications. I had a mild heart attack almost 5 years ago and was put on, amongst other things, 75mg aspirin as, I think, a blood thinning agent. Or was it to reduce clotting? Dunno. At the same time I was already on Lansoprazole 15mg from a much earlier problem involving mefenamic acid (Ponstan) and an irritated stomach so the heart people doubled that dose. A few months later, one of my GP's reduced it back down to 15mg. No problems so far as far as I know. But what do you do? Cease the aspirin to protect the stomach and risk problems with the heart? I think I prefer to risk the stomach.

Recently, I've been diagnosed with lung cancer and been put on a chemotherapy tablet which has a list of possible side effects as long as my arm. So far, most of the oddities which have happened are things that have happened before. So what is it? Chemotherapy? Or other things? I tend towards the view that since they are minor, a careful watching brief is indicated, especially as I'm more concerned about possible cancer reduction.

Another one is Codeine. Again, I recently ended up with 60mg every 4 hours of the stuff. (Ok, the problem that caused it was cleared within 5 days with codeine usage decreasing over the 5 days.) But a major problem was constipation. So I ended up on three separate drugs to clear the logjam. Took a few days but they worked and I immediately stopped their use. But again, what do you do? Suffer the pain, or take the drug and suffer the, in this instance, the constipation?

Makes one think, does it not.

Peter G. Shaw

Howard Lewis26/09/2019 21:10:56
6024 forum posts
14 photos

My doctor said that I had high blood pressure, prescribed 75Mg Aspirin and pressure lowering tablets. (Called in because they had not seen me for three and half years )

Indigestion, and swollen legs. "Don't take any more of those" Second tablets worse than first, giddy spells, letharegy, "Try these" Not such bad swelling of legs, up every hour in the night to pee, pins and needles so bad that the pain woke (And normally, I sleep the sleep of the dead ).

Told Doc " You are treating for a condition that causes no problems, with medication that causes a load"

Stopped tablets, for a month, checked waking BP for the next month, resumed tablets and checked waking BP for a month. Difference? W/o tablets, 10mm Hg higher than the RED line. No more tablets. Pins and needles almost totally gone, now. (Possibly RSI from being on here so much! )

Only visit medical services when absolutely necessary. Feel better for it

Lots of sympathy for those who HAVE to have treatment, but definitely don't want over medicating unless imperative

One of the "If it ain't broke, don't fix it" school

Howard.

OuBallie27/09/2019 18:30:31
avatar
1164 forum posts
662 photos

Brian,

Not seeking advise, just stating what’s been happening to me.

Continuing with the dispersible aspirin I’ve been on for years, but now alternate with garlic.

Geoff - Managed a 1mile walk with ease this morning.

Graham Stoppani27/09/2019 20:00:21
avatar
120 forum posts
26 photos

Good old asprin. I have just started on a five year clinical trial of asprin following prostate cancer surgery. There is some evidence that taking asprin while in remission can reduce the chances of a reoccurrence.

mark costello 127/09/2019 22:10:31
avatar
711 forum posts
12 photos

Don't know what's worse, having a log jam or hitting the wall in back of the loo. Swear it's almost going supersonic.

thaiguzzi28/09/2019 06:40:32
avatar
704 forum posts
131 photos

Weed.
Marijuana.

Cannabis oil.

J Hancock28/09/2019 09:38:41
832 forum posts

Got to 70 and got 'called in' for the free inspection.

Height, weight, etc, all ok.

Was given a huge bag of 'low dose' aspirin and told to take one a day ,until I died.

" What for" ?

"just do it".

Three days later I thought I was bleeding to death when on the loo.

Bag of Aspirin consigned to reach River Humber, bleeding stopped.

J Hancock28/09/2019 09:41:33
832 forum posts

Got to 70 and got 'called in' for the free inspection.

Height, weight, etc, all ok.

Was given a huge bag of 'low dose' aspirin and told to take one a day ,until I died.

" What for" ?

"just do it".

Three days later I thought I was bleeding to death when on the loo.

Bag of Aspirin consigned to reach River Humber, bleeding stopped.

OuBallie09/10/2019 17:44:24
avatar
1164 forum posts
662 photos

Update.
Had a good chat with family doctor a few weeks ago and am now back on hospital tablets.
Started taking one at a time, waiting a week before the next to let body acclimatise, the last tablet tonight.
Feeling well enough to do a fairly brisk easy 2km walk nearly each day now, and feeling good afterwards, something I haven’t been able to do beforehand without taking it easy.

Was thinking of fitting a servo motor to the Singer 660A1 sewing machine, to have complete and easy speed control for leather work, having already slowed it down to the best of my ability from the speed merchant it was, but today had another look at either fitting a stop to the foot pedal or some other way to prevent the pedal travelling too far and sending the machine onto overdrive, and think I’ve nailed it.
Will experiment tomorrow.
I don’t use the machine often enough for muscle memory to help, hence a physical stop needed.

Geoff - back on the Ruby and into Workshop soon with luck

Howard Lewis09/10/2019 20:27:52
6024 forum posts
14 photos

Hoorah!

Glad that you are back on the recovery trail, Geoff!

Keep at it!

Howard

All Topics | Latest Posts

Please login to post a reply.

Magazine Locator

Want the latest issue of Model Engineer or Model Engineers' Workshop? Use our magazine locator links to find your nearest stockist!

Find Model Engineer & Model Engineers' Workshop

Latest Forum Posts
Support Our Partners
Eccentric July 5 2018
Eccentric Engineering
Dreweatts
Rapid RC
cowells
Subscription Offer

Latest "For Sale" Ads
Latest "Wanted" Ads
Get In Touch!

Do you want to contact the Model Engineer and Model Engineers' Workshop team?

You can contact us by phone, mail or email about the magazines including becoming a contributor, submitting reader's letters or making queries about articles. You can also get in touch about this website, advertising or other general issues.

Click THIS LINK for full contact details.

For subscription issues please see THIS LINK.

Digital Back Issues

Social Media online

'Like' us on Facebook
Follow us on Facebook

Follow us on Twitter
 Twitter Logo

Pin us on Pinterest